MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR150-21S
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Registration number: (b)(4).The corsair pro xs and the fielder xt-r were returned for evaluation.The fielder xt-r was inserted inside the corsair pro xs and the proximal shaft of the corsair pro xs was found cut.The distal segment of the fielder xt-r was out of the catheter tip and helical deformation was observed on the wire tip.The ball tip was attached on the distal end of the fielder xt-r; the fielder xt-r remained in one piece.Microscopic observation revealed that the distal segment of catheter tip was separated.The torn end of the corsair pro xs was found twisted and narrowed.The coil of the fielder xt-r was found tightened and disarranged distal to the catheter tip due to accumulated torsion.At approximately 10mm distal to the torn end of the corsair pro xs, the separated tip fragment was found twined over the fielder xt-r.Although the separated tip fragment of the corsair pro xs remained on the fielder xt-r, it was unable to identify if the tip polymer was partially missing due to the severe damage observed.As for the fielder xt-r, although no fracture was found on the guide wire, the polymer jacket was burred along with tightened and disarranged coil.Whether the polymer jacket was partially missing was unable to be identified.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that pushing stress and torsion generated with manipulation in attempts to cross the lesion was locally applied on the tip of the corsair pro xs most likely due to the lesion conditions, deforming the catheter tip.Due to the deformation, the corsair pro xs became stuck on the fielder xt-r.As torsion was further applied on the microcatheter, the guide wire was rotated with the microcatheter, accumulating the torsion on the wire tip and causing the coil to be tightened and disarranged.Further applied tensile stress generated with removal consequently made the stuck catheter tip tear apart.It was concluded that this event was not attributed to product quality.Given that severe damage was observed on the returned corsair pro xs, a possibility could not be completely ruled out that some tip polymer fragment(s) might be left in the patient.Instructions for use (ifu) states: [warnings] ~ if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) ~ always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] ~ separation ~ withdrawal difficulty.
 
Event or Problem Description
It was reported that an asahi corsair pro xs microcatheter and an asahi fielder xt-r guide wire became stuck to each other during a percutaneous coronary intervention (pci) to treat a chronic total occlusion (cto) in an unspecified segment of the coronary artery.The two devices could not be manipulated as intended and difficulty was met in removal.The connector of the corsair pro xs was cut off and an unspecified guide extension catheter was used to remove the two devices.The procedure was then resumed and successfully completed with stent deployment.There were no adverse patient effects associated with this event.Corsair pro xs: mfr report.Fielder xt-r: mfr report # 3003775027-2022-00106.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15398098
Report Number3003775027-2022-00105
Device Sequence Number20097941
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)230731(10)200811K011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberCSR150-21S
Device Lot Number200811K011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown